Wyoming, 2005Hail in Wyoming, July 15, 2005
July 15, 2005 · NWS CYS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 15, 12:59 PM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 15, 12:59 PM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT FRI JUL 15 2005
.SHORT TERM...SHORTWAVE EXITING TO SE OF CWA THIS AFTN WITH DRYING/
SUBSIDENCE EVIDENT OVER MUCH OF CWA. THIS WILL HINDER CONVECTION
FOR THE REST OF THE DAY WITH BEST CHANCE CONFINED TO THE SOUTHERN
MOUNTAINS SO HAVE LOWERED POPS FOR THE MOST PART THIS EVENING.
OTHERWISE ONE MORE DAY OF HOT AND MAINLY DRY WEATHER EXPECTED
SATURDAY WITH UPPER RIDGING SHIFTING ACROSS THE CWA WITH SOME
INCREASE IN THICKNESSES ADDING A FEW MORE DEGREES TO MAXS SATURDAY.
AGAIN...CAPPING WILL LIMIT CONVECTION BUT ISOLATED ACTIVITY STILL
POSSIBLE VICINITY OF THE MTNS BY LATE AFTERNOON.
.LONG TERM...A SIGNIFICANT UPPER LEVEL TROUGH IS STILL ON TRACK TO
MOVE ACROSS THE NORTHERN ROCKIES SATURDAY NIGHT AND SUNDAY. THE
ENERGETIC SHORTWAVE TROUGH WAS JUST OFF THE BRITISH COLUMBIA COAST
EARLY THIS AFTERNOON. 12Z MODELS MOVE THE SOUTHERN PORTION OF THE
FEATURE EAST ACROSS THE CWA LATE SATURDAY NIGHT THROUGH 00Z MONDAY.
THE ECMWF AND UKMET ARE ABOUT 6 HOURS FASTER THAN THE GFS AND THE
12Z NAM IS NOW TRENDING SLIGHTLY SLOWER THAN ITS PREVIOUS RUN. THE
ASSOCIATED FRONT MOVES THROUGH THE CWA FROM 07Z TO 16Z SUNDAY PER
MOST MODELS. WITH THE DYNAMICS AND AVAILABLE MOISTURE THERE COULD
BE SOME SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND SUNDAY MORNING
NEAR THE FRONT. WITH THE COLD AIR ADVECTION THE WINDS BEHIND THE
FRONT WILL BE FAIRLY STRONG AT LEAST FOR A FEW HOURS. TEMPERATURES
WILL BE COOLER ON SUNDAY AND REMAIN COOL FOR MONDAY. DRIER AND MORE
STABLE AIR SPREADS OVER MOST OF THE CWA BEHIND THE FRONT AND
SHORTWAVE TROUGH. HOWEVER...THE FRONT HANGS UP SOMEWHERE IN THE
NORTH HALF OF COLORADO AND THE TAIL END OF THE SHORTWAVE TROUGH ALSO
LINGERS OVER THAT AREA. WILL KEEP LOW POPS THROUGH SUNDAY EVENING
IN THE FAR SOUTH PART OF THE CWA. THROUGH THE MID PART OF NEXT
WEEK...HEIGHTS ALOFT RISE OVER THE CWA AND A SURFACE LEE TROUGH
FORMS WITH CONDITIONS RETURNING TO HOT...DRY AND BREEZY. DURING
THAT TIME...MOST OF THE MID AND UPPER LEVEL MOISTURE SHOULD BE
SHUNTED WELL WEST AND NORTH OF THE CWA. THE GFS AND DGEX MOVE
MOISTURE ABOVE 500 MB OVER THE CWA AS EARLY AS WEDNESDAY NIGHT AND
THURSDAY. THROUGH THE END OF THE WEEK THE UPPER LEVEL HIGH WILL BE
IN THE VICINITY OF THE FOUR CORNERS. A SHORTWAVE TROUGH MOVING
ACROSS SOUTHERN CANADA PUSHES A COLD FRONT THROUGH THE CWA THURSDAY
NIGHT...PER THE DGEX...OR FRIDAY MORNING...PER THE GFS. THE NET
RESULT FOR THURSDAY AND FRIDAY WILL BE THE INTRODUCTION OF LOW POPS
OVER MUCH OF THE CWA.
&&
.FIRE WEATHER...NAM COMING INTO FOCUS FOR A LATE EVENING SATURDAY
FROPA. STRONG THERMAL RIDGE PROGGED TO MAINTAINS ITS HOLD ON THE
DISTRICT ALL AFTERNOON WHICH WILL HELP MAXS ACHIEVE UPPER 90S IN
PARTS OF FIRE WEATHER ZONES 292 THROUGH 296. WINDS AHEAD OF FROPA
PROGGED AS MARGINAL RFW CRITERIA WITH SUSTAINED VALUES 15 TO 20
MPH...BUT EXPECT FREQUENT GUSTS 30 TO 40 MPH. GIVEN THE DRY
CONDITION OF THE FUELS IN THE WESTER ZONES WILL UPGRADE FIRE WX
WATCH TO RED FLAG WARNING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
.WY...FIRE WEATHER WARNING FROM NOON TO 9 PM SATURDAY SOUTH CENTRAL
FIRE WEATHER ZONES 292>296.
.NE...NONE.
&&
EMANUEL/WEILAND/SOWKOHazardous weather outlook, Jul 15, 9:20 AM MST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 AM MDT FRI JUL 15 2005
WYZ061>066-161130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1020 AM MDT FRI JUL 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WYOMING.
.DAY ONE...TODAY AND TONIGHT
A FEW AFTERNOON THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE
MOUNTAINS...PRODUCING LOCALLY GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FIRE WEATHER WATCH IS POSTED FOR SATURDAY AFTERNOON INTO SUNDAY AS
A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA...BRINGING GUSTY
WINDS AND HOT TEMPERATURES ALONG WITH LOW RELATIVE HUMIDITIES.
THERE COULD ALSO BE A FEW LATE DAY THUNDERSTORMS ON SUNDAY INTO
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ001>003-019>021-054-055-WYZ059-060-067>070-161130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1020 AM MDT FRI JUL 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE
AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE...MAINLY OVER EASTERN
WYOMING CLOSE TO THE MOUNTAINS. ONE OR TWO OF THE STORMS COULD
BECOME STRONG... PRODUCING HEAVY RAIN AND SOME HAIL ALONG WITH GUSTY
WINDS. FURTHER EAST ACROSS FAR EASTERN WYOMING AND THE PANHANDLE A
WARM LAYER IN THE MID LEVELS OF THE ATMOSPHERE WILL ACT TO HINDER
STORM GROWTH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF LATE DAY STORMS MAINLY SUNDAY AND MONDAY AS A
COLD FRONT APPROACHES AND THEN MOVES THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Hail, Laramie
- When
- July 15, 3:32 PM MST to 3:52 PM MST
- Where
- Laramie County, 4 mi N of Cheyenne
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.183, -104.817
Several reports of hail ranging in size from 1/2 to 1 inch in diameter in and close to Cheyenne, WY.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Mississippi, July 15, 2005$5.0 million · 3 events
- Flash Flooding and Hail in Texas, July 15, 2005$88,000 · 61 kt wind · 15 events
- Flash Flood in West Virginia, July 15, 2005$60,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Heavy Rain in Indiana, July 15, 2005$35,000 · 1 event
- Lightning Strike in Ohio, July 15, 2005$30,000 · 1 event
- Lightning Strike in West Virginia, July 15, 2005$25,000 · 1 event
- Lightning Strike in Georgia, July 15, 20052 injured · 1 event
- Hail and Damaging Winds in Colorado, July 15, 20051.75 in hail · 11 events
- Damaging Winds in Montana, July 15, 200577 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 15, 20051 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464474.